Journal of Symplectic Geometry

Volume 16 (2018)

Number 1

The decategorification of bordered Heegaard Floer homology

Pages: 227 – 277

DOI: http://dx.doi.org/10.4310/JSG.2018.v16.n1.a4

Author

Ina Petkova (Department of Mathematics, Dartmouth College, Hanover, New Hampshire, U.S.A.)

Abstract

Bordered Heegaard Floer homology is an invariant for $3$-manifolds, which associates to a surface $F$ an algebra $\mathcal{A}(\mathcal{Z})$, and to a $3$-manifold $Y$ with boundary, together with an orientation-preserving diffeomorphism $\phi : F \to \partial Y$, a module over $\mathcal{A}(\mathcal{Z})$. We study the Grothendieck group of modules over $\mathcal{A}(\mathcal{Z})$, and define an invariant lying in this group for every bordered $3$-manifold $(Y, \partial Y, \phi)$. We prove that this invariant recovers the kernel of the inclusion $i_{*} : H_1 (\partial Y ; \mathcal{\mathbb{Z}}) \to H_1 (Y ; \mathcal{\mathbb{Z}})$ if $H_1(Y, \partial Y ; \mathcal{\mathbb{Z}})$ is finite, and is $0$ otherwise. We also study the properties of this invariant corresponding to gluing. As one application, we show that the pairing theorem for bordered Floer homology categorifies the classical Alexander polynomial formula for satellites.

Full Text (PDF format)

Received 19 October 2014

Accepted 2 March 2015

Published 20 April 2018